Alert archive / Florida / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 150, NWS Tallahassee, FL
NWS Tallahassee, FL issued this severe thunderstorm warning at Jul 15, 2013, 6:15 PM CDT for Holmes County, Walton County, Florida; Coffee County, Geneva County, Alabama. It was in force for 45 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 15, 2013, 6:15 PM CDT (23:15 UTC)
- Expired
- Jul 15, 2013, 7:00 PM CDT
- In force
- 45 min
- Issued by
- NWS Tallahassee, FL
- Area
- Storm-based polygon
Counties Coffee County, AL, Geneva County, AL, Holmes County, FL, Walton County, FL
The radar
The Ft Rucker radar (KEOX), 64 km from the middle of the area, began a volume at 23:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 15, 6:15 PM CDT | TSTM WND DMG | 2 E Geneva, AL | TREE DOWN ACROSS COUNTY ROAD 4. |
| Jul 15, 6:35 PM CDT | TSTM WND DMG | Weeks, AL | TREE FELL ON A POWER LINE ALONG COUNTY ROAD 5. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 0 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 11.3 hours before the alert went out and 192 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 57 J/kg
- Mixed-layer CIN
- -101 J/kg
- Mixed-layer LCL
- 673 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- 18 m²/s²
- 0-3 km storm-relative helicity
- 16 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
570
WUUS52 KTAE 152315
SVRTAE
ALC031-061-FLC059-131-160000-
/O.NEW.KTAE.SV.W.0150.130715T2315Z-130716T0000Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
615 PM CDT MON JUL 15 2013
THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHWESTERN HOLMES COUNTY IN THE PANHANDLE OF FLORIDA...
NORTH CENTRAL WALTON COUNTY IN THE PANHANDLE OF FLORIDA...
COFFEE COUNTY IN SOUTHEAST ALABAMA...
THIS INCLUDES THE CITY OF ELBA...
WESTERN GENEVA COUNTY IN SOUTHEAST ALABAMA...
THIS INCLUDES THE CITY OF GENEVA...
* UNTIL 700 PM CDT
* AT 610 PM CDT...THE NATIONAL WEATHER SERVICE HAS DETECTED A LINE OF
SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 9
MILES NORTHEAST OF ELBA TO 13 MILES SOUTH OF GENEVA...OR ALONG A
LINE EXTENDING FROM ARCUS TO CERROGORDO...AND MOVING WEST AT 30
MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
SAMSON
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY. PEOPLE OUTSIDE SHOULD MOVE INSIDE A STRONG BUILDING BUT
AWAY FROM WINDOWS.
&&
LAT...LON 3100 8620 3100 8619 3153 8620 3154 8615
3160 8615 3160 8594 3130 8595 3120 8579
3083 8582 3084 8620
TIME...MOT...LOC 2315Z 098DEG 28KT 3152 8604 3085 8591
$$
42-DVD3 follow-up statements
580
WWUS52 KTAE 152333
SVSTAE
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
633 PM CDT MON JUL 15 2013
ALC031-061-FLC059-131-160000-
/O.CON.KTAE.SV.W.0150.000000T0000Z-130716T0000Z/
COFFEE AL-GENEVA AL-HOLMES FL-WALTON FL-
633 PM CDT MON JUL 15 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM CDT
FOR NORTH CENTRAL WALTON...NORTHWESTERN HOLMES...WESTERN GENEVA AND
WESTERN COFFEE COUNTIES...
AT 628 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEWBY TO ARRANT SETTLEMENT...OR ALONG A LINE EXTENDING
FROM 9 MILES NORTHWEST OF ELBA TO 38 MILES SOUTH OF ELBA...MOVING
WEST AT 30 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
BROOKLYN...RHOADES...LOWERY...KINSTON...GLENDALE...COUNTY LINE...
GASKIN AND HACODA
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY
INSIDE A STRONG BUILDING AWAY FROM WINDOWS.
&&
LAT...LON 3130 8595 3084 8596 3084 8620 3100 8620
3100 8619 3153 8620 3154 8615 3160 8615
3160 8606
TIME...MOT...LOC 2333Z 098DEG 28KT 3154 8620 3087 8607
$$
42-DVD648
WWUS52 KTAE 152343
SVSTAE
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
643 PM CDT MON JUL 15 2013
ALC031-061-FLC059-131-160000-
/O.CON.KTAE.SV.W.0150.000000T0000Z-130716T0000Z/
COFFEE AL-GENEVA AL-HOLMES FL-WALTON FL-
643 PM CDT MON JUL 15 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM CDT
FOR NORTH CENTRAL WALTON...NORTHWESTERN HOLMES...WESTERN GENEVA AND
SOUTHWESTERN COFFEE COUNTIES...
AT 640 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 16 MILES NORTH OF BROOKLYN TO GLENDALE...MOVING WEST
AT 30 MPH.
THE LINE OF SEVERE THUNDERSTORMS WILL OTHERWISE REMAIN OVER MAINLY
RURAL AREAS OF THE INDICATED COUNTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY
INSIDE A STRONG BUILDING AWAY FROM WINDOWS.
&&
LAT...LON 3130 8595 3084 8596 3084 8620 3100 8620
3100 8619 3135 8620
TIME...MOT...LOC 2343Z 098DEG 28KT 3154 8627 3088 8616
$$
42-DVD912
WWUS52 KTAE 152351
SVSTAE
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
651 PM CDT MON JUL 15 2013
ALC031-061-FLC059-131-160001-
/O.EXP.KTAE.SV.W.0150.000000T0000Z-130716T0000Z/
COFFEE AL-GENEVA AL-HOLMES FL-WALTON FL-
651 PM CDT MON JUL 15 2013
...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL WALTON...
NORTHWESTERN HOLMES...WESTERN GENEVA AND SOUTHWESTERN COFFEE COUNTIES
WILL EXPIRE AT 700 PM CDT...
RELAY REPORTS OF SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE IN
TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3. OR...YOU MAY CONTACT THE
NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT.
THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.
LAT...LON 3130 8595 3084 8596 3084 8620 3100 8620
3100 8619 3135 8620
TIME...MOT...LOC 2351Z 098DEG 28KT 3155 8634 3089 8623
$$
42-DVDWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 15, 2:52 PM CDT, 3 hours 23 minutes earlier.
Area forecast discussion, Jul 15, 2:52 PM CDT, 3 hours 23 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TALLAHASSEE FL 352 PM EDT Mon Jul 15 2013 .NEAR TERM [Through Tonight]... An upper level high remains centered over Ohio this afternoon and is ridging southward to FL. This ridge has shunted the retrograding upper low all the way over the the TX Panhandle. A TUTT is noted over the Bahamas. Surface high pressure is centered over the Mid Atlantic states with an inverted trough off the east coast of FL. Deep layer easterly flow on the southern end of the ridges is evident in morning soundings and recent VWP data and is transporting scattered showers and thunderstorms westward from the Atlantic into the forecast area. Isolated showers are also moving west across the FL Panhandle coastal waters. The wave east of FL will move west across the state and eastern Gulf of Mexico through tonight. Highest PoPs this afternoon will be over our South Central GA zones. This evening, PoPs lower to the slight to low chance category, slightly higher over the waters. After midnight, and convection should be limited to the marine area. There are no severe weather or flooding concerns with any of this activity. Overnight lows will be near normal in the lower 70s. && .SHORT TERM [Tuesday Through Wednesday Night]... Deep layer ridging will be will dominate much of the short term period, with an anomalously high pressure over central Indiana. The ridge position is such that our area will be in easterly flow regime through Thursday. Latest model guidance is in good agreement that this easterly flow will advect much drier air over our area. Thus rain chances will be slightly below climatological normals through Thursday which is good news for our area, which has seen very large amounts of rain over the past couple of weeks. The highest chance for seeing an isolated afternoon shower will be in the far eastern Florida counties where the Atlantic and Gulf sea breezes could potentially collide. Temperatures will around normal with highs in the lower 90s and lows in the lower 70s. && .LONG TERM [Thursday through Monday]... By the start of the long term period, we will be transitioning to a more southeasterly flow as the high pressure currently over the Ohio Valley weakens and Bermuda high builds to our west. A weak TUTT low currently east of the northern Bahamas will slowly move westward, and make its way into our area around Friday night. It will then be picked up by an southward digging trough and eject northeastward. Thus have enhanced PoPs slightly for the weekend and start of next week to reflect these features influences. && .AVIATION... [through 18 UTC Tuesday] A weak easterly wave in a continuing moist airmass will support scattered convection moving from east to west across northern FL, SW GA, and SE AL this afternoon and evening through about 02Z. The flow will keep showers and storms moving at 15-20kt. A similar pattern will be seen Tuesday. Expect generally VFR conditions with moderate easterly surface winds along with scattered showers and thunderstorms. From 08Z-14Z there will be widespread low/IFR cigs as stratus redevelops in the moist air mass. && .MARINE... High pressure over the Ohio Valley will keep our area in a easterly flow regime. Tonight expect enhanced easterly winds at cautionary levels. Models are indicating that winds could reach small craft advisory levels. At this time confidence is low on raising winds to advisory levels. but it may be possible later. Beginning Wednesday we will start to transition into typical summertime seas and winds. && .FIRE WEATHER... Red flag conditions are not expected through the forecast period. && .HYDROLOGY... With drier air finally forecast to overspread the region from east to west over the next day or so, rain chances and coverage will dwindle each afternoon through Thursday. Additionally, deep layer flow will at least have some eastward component around 20 or so knots, resulting in progressive storm motions and a decreased risk for localized flooding within storms that do develop. In general, we will be transitioning back into a more typical summertime pattern. Thus, expect area rivers to have time to recover, or fall back below flood stage by the end of the week. The only notable exception is the Choctawhatchee, where the most rain has fallen over the past couple of weeks. Here, the river will take some extra time to begin to subside, and is not forecast to fall out of flood stage near Bruce, Geneva, or Caryville until sometime next week. && .PRELIMINARY POINT TEMPS/POPS... Tallahassee 73 90 72 93 71 / 30 30 20 20 10 Panama City 74 88 75 89 76 / 30 30 20 10 10 Dothan 71 90 71 92 72 / 30 30 20 10 10 Albany 72 91 72 92 72 / 20 30 20 10 10 Valdosta 72 91 70 92 71 / 20 40 20 20 10 Cross City 70 91 70 93 71 / 30 40 20 30 10 Apalachicola 76 87 76 87 76 / 30 30 20 10 10 && .TAE WATCHES/WARNINGS/ADVISORIES... FL...None. GA...None. AL...None. GM...None. && NEAR TERM...Wool SHORT TERM...Navarro/Harrigan LONG TERM...Navarro/Harrigan AVIATION...Hollingsworth MARINE...Navarro/Harrigan FIRE WEATHER...Wool HYDROLOGY...Harrigan
The office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 15, 5:20 PM CDT | Severe Thunderstorm Warning | TAE | Dale | 25 min |
| Jul 15, 5:34 PM CDT | Severe Thunderstorm Warning | TAE | Coffee, Dale | 41 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2013Severe Thunderstorm Warnings in Alabama, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.